Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.

Bi-Polar, PTSD, DPD
AShaffer73 posted:
I have suffered from depression since early childhood. When I was 17 I was diagnosed as Bi-Polar and put on Prozac, this worked for a while then didn't. I have been on several other SSRI's since then and they either dont work or make me worse. To complicate things I have PTSD due to severe childhood abuse. After my first child was born I was diagnosed as "Multiple Personality Disorder", in the process freaking the counseler out. As it is now I have daily migraines, Parkinson's like seizures and severe insomnia (maybe 2-3 hours of sleep per night). The meds I have been placed on for the insomnia and depression are not working (Trazodone and Clonazepam). I am a single mother with 3 children and am at wits end. I am NOT suicidal though.
kindnesshelps responded:
Oh wow, what a heavy burden you carry. You deserve credit for having survived this long. I was a single parent of only 1 child and that was hard enough. I don't know if you have written here before but it is a good place to find folks who understand and can lend their encouragement and support to you.

I can relate specifically to the PTSD and depression, migraines and insomnia having endured molestation and other abuses as a child and a rape as an adult. The flashbacks and feeling out of my own body and unconnected to 'me' are such weird and frequently devastating experiences. It's like standing on the sidelines, watching me in my own nightmare only I am awake.

After years of a lot of really hard work in a number of courses of counselling, and trial and error with meds I have finally shed most of the blatant PTSD symptoms. I can still feel dissociated at times, still have night terrors, but they are mostly gone. When the depression is bad I go back to feeling like I am living with ghosts, I feel downright haunted, but when it lifts they fade away.

You don't say if you are in therapy now, but if not I encourage you to get back into it, even if you had a bad experience before. I know you know this, but you can't carry your burdens alone and the ways you learned in childhood to survive don't work now.

You don't say if you are seeing a psychiatrist now either, but if you are being treated by your family doctor or internist, I encourage you to see a shrink. If you are Bi-Polar I am surprised at the meds you are currently on.

As for the insomnia, one of the antidepressants I'm on is mirtazapine, generic for Remeron. One of it's side effects is drowsiness, and at it's max dose it nearly knocks me out so I take it at night. I can get to sleep and mostly stay asleep for at least 6 hours. If I miss a dose I don't sleep for squat.

You have me support and encouragement, and I hope you come back here to talk about what's happening with you.
AShaffer73 replied to kindnesshelps's response:
Thank You. Unfortunately I think I have a reverse drug metabolism. If I'm sleepy and take my meds I'm wired an hour later.

Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Do not change your meds...Expert
without consulting your prescriber. I am very concerned with many, many posts where folks are dropping, lowering, changing their meds ... More
Was this Helpful?
106 of 144 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.